Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Sep 8, 2017, 2:15 AM EDT for Geauga County, Lake County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2017, 2:15 AM EDT (06:15 UTC)
- Expired
- Sep 8, 2017, 3:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
Counties Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
048
WWUS81 KCLE 080615
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
215 AM EDT FRI SEP 8 2017
OHZ012-013-080715-
Geauga-Lake-
215 AM EDT FRI SEP 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GEAUGA AND LAKE
COUNTIES...
At 212 AM EDT, a band of thunderstorms was located 19 miles north of
Cleveland southeast to northern Geauga county. The band of storms is
nearly stationary.
Very heavy rain is likely in this line of storms producing rainfall
rates of 1 to 2 inches an hour.
Winds up to 30 mph and pea size hail are possible with these storms.
Ponding of water is likely in poor drainage areas.
Locations impacted include...
Painesville, Willowick, Chardon, Fairport Harbor, Euclid, Mentor,
Willoughby, Eastlake, Madison, Middlefield, Perry, Burton,
Timberlake, Lakeline, Chesterland, Wickliffe, Richmond Heights,
Willoughby Hills, Mentor-On-The-Lake and Kirtland.
LAT...LON 4180 8100 4142 8100 4154 8139 4157 8140
4157 8149 4163 8149 4159 8156 4160 8160
4176 8134 4182 8113
TIME...MOT...LOC 0612Z 180DEG 0KT 4178 8180
$$
LombardyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Sep 8, 1:49 AM EDT, 26 minutes earlier.
Area forecast discussion, Sep 8, 1:49 AM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
149 AM EDT Fri Sep 8 2017
.SYNOPSIS...
An upper level trough over the Great Lakes region will shift to New
England through Friday. Surface high pressure will build southeast
into the region behind it and remain nearly stationary through
Monday.
&&
.NEAR TERM /THROUGH TODAY/...
Some locally heavy rainfall has occured along the immediate
shoreline of Ashtabula County. Some of this may have reached in
as far as the city of Ashtabula. The rainfall has backed off but
this will be an area to watch if rain can park over the region
overnight.
Otherwise showers and thunderstorms are behaving as expected
over land with coverage decreasing. The warmth of Lake Erie
will assist in the generation of showers and a few thunderstorms
through the night. Locally heavy rainfall remains possible.
Original Discussion...
Showers and thunderstorms are expanding this afternoon as a piece of
shortwave energy enhanced by upper level jet dynamics moves through
the trough aloft. Freezing levels remain very low near 6500 feet
which will make small hail common in any of the more robust
thunderstorms late this afternoon. Instability is very limited, only
a couple hundred joules so storms/hail are not expected to reach
severe limits. Brief heavy showers are also expected.
A surface trough will move across Lake Erie overnight accompanied by
another piece of energy aloft. Coupled with westerly flow over the
lake and a little better lake induced instability, expecting to see
another round of robust showers and thunderstorms off the lake early
Friday morning. Precip this morning downwind of Lake Erie ranged
from .25 to locally around an inch of rain. Similar rainfall is
possible again on Friday morning. We will be keeping an eye on any
bands that start training for higher rainfall totals.
Showers shift inland across NE Ohio on Friday morning as the upper
trough continues to the east and flow aloft becomes more
northwesterly. The airmass dries aloft through the day with
some subsidence helping skies to start scattering out in NW
Ohio. Temperatures in the west will reach the mid to upper 70s
while more cloud cover in the east keeps temperatures in the
upper 50s to low 60s. The clearing trend will expand southeast
late afternoon into the evening. As high pressure builds over
the central Great Lakes, northeasterly flow off Lake Erie will
allow stratus to expand across north central and northeast Ohio
overnight. Lows Friday night will be impacted by the degree of
cloud cover.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A very quiet weekend, weather-wise, is expected across the
local area as a large area of high pressure centered over the
Great Lakes keeps conditions dry, skies mostly sunny/clear,
temperatures below normal. After highs in the mid 60s Saturday,
and lows Saturday night in the 40s, a gradual warming trend will
take place through Monday, when highs are expected to reach the
low 70s across the area.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
There is a large degree of spread going into mid week with a trough
moving across southern Canada in both depth and speed. The remnants
of Irma will eventually get picked up and absorbed into this system.
For now have blended the guidance which brings increasing cloud
cover Tuesday and the chances for rain Tuesday night into Wednesday.
Seasonable temperatures Tuesday and a few degrees cooler on
Wednesday.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Little in the way of change is expected today as trough swings
by and lake effect rain showers and thunderstorms continue along
the lake shore through the first half of the forecast period.
Rain threat for Cleveland and Erie will gradually diminish
through the day. Ceilings could become a problem as guidance
suggests ceilings will drop to below 1000 feet at times similar
to last night. Improvement will take place during the day today
going back to VFR. Winds will be around 10 knots or so becoming
light tonight.
OUTLOOK...Areas of Non-VFR into Saturday for mainly northeast
Ohio and northwest Pennsylvania.
&&
.MARINE...
An upper level longwave trough will remain over the region through
Friday, as a surface trough dives south across the lake late tonight
through Friday morning. Winds will remain generally west to west-
northwest tonight in the 15 to 20 knot range. The small craft
advisory has been extended through mid morning Friday with waves
expected to stay in the 3 to 5 foot range a bit longer than the
previous forecast. Winds will become northerly behind the trough on
Friday, subsiding to the 10 to 15 knot range through the day. High
pressure will build across the region through the weekend, with
winds generally out of the northeast around 10 knots through Monday,
with some diurnal increases to 15 kts during the daytime hours.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 AM EDT this morning for
OHZ011-012-089.
PA...Beach Hazards Statement until 10 AM EDT this morning for
PAZ001.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
LEZ146>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Mullen
SHORT TERM...Greenawalt
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...GreenawaltHazardous weather outlook, Sep 7, 4:50 PM EDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 450 PM EDT Thu Sep 7 2017 OHZ003-006>010-017>023-027>033-036>038-047-082100- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 450 PM EDT Thu Sep 7 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-082100- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 450 PM EDT Thu Sep 7 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Lake effect rain showers will be enhanced by a trough of low pressure that will cross the region this evening. The heaviest rainfall is expected to occur overnight. Locally heavy rainfall could lead to some isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Lake effect rain showers with some embedded thunderstorms will continue into at least Friday morning. The locally heavy rainfall may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-PAZ002-003-082100- Geauga-Ashtabula Inland-Southern Erie-Crawford- 450 PM EDT Thu Sep 7 2017 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Lake effect rain showers will be enhanced by a trough of low pressure that will cross the region this evening. The heaviest rainfall is expected to occur overnight. Locally heavy rainfall could lead to some isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lake effect rain showers with some embedded thunderstorms will continue into at least Friday morning. The locally heavy rainfall may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-082100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 450 PM EDT Thu Sep 7 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. There is a risk for waterspouts to develop on Lake Erie, especially in the waters from Cleveland to Ripley. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The risk of waterspouts will continue on Lake Erie through Friday morning, especially in the waters from Cleveland to Ripley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 7, 8:19 PM EDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
819 PM EDT THU SEP 7 2017
OHZ014-089-PAZ001-002-080100-
Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern Erie-
819 PM EDT THU SEP 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ASHTABULA AND
ERIE COUNTIES...
At 817 PM EDT, radar indicated strong thunderstorms that were
located just offshore. Movement was east at 30 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Erie, Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Girard, North
Kingsville, Waterford, Albion, Wattsburg, Northwest Harborcreek,
Harborcreek, Lawrence Park, Wesleyville, Lake City, Austinburg,
Kingsville, Cranesville, Platea and McKean.
LAT...LON 4199 7974 4185 8036 4185 8052 4181 8052
4171 8094 4184 8100 4211 8021 4216 8016
4223 7997
TIME...MOT...LOC 0017Z 258DEG 26KT 4211 8039 4186 8093
OudemanLocal storm report, Sep 7, 9:18 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EDT THU SEP 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM MARINE TSTM WIND 10 W ERIE 42.13N 80.28W
09/07/2017 M40 MPH LEZ149 PA BUOY
WALNUT CREEK BUOY WEST OF PRESQUE ISLE.
&&
OUDEMANSpecial weather statement, Sep 8, 2:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
215 AM EDT FRI SEP 8 2017
OHZ012-013-080715-
Geauga-Lake-
215 AM EDT FRI SEP 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GEAUGA AND LAKE
COUNTIES...
At 212 AM EDT, a band of thunderstorms was located 19 miles north of
Cleveland southeast to northern Geauga county. The band of storms is
nearly stationary.
Very heavy rain is likely in this line of storms producing rainfall
rates of 1 to 2 inches an hour.
Winds up to 30 mph and pea size hail are possible with these storms.
Ponding of water is likely in poor drainage areas.
Locations impacted include...
Painesville, Willowick, Chardon, Fairport Harbor, Euclid, Mentor,
Willoughby, Eastlake, Madison, Middlefield, Perry, Burton,
Timberlake, Lakeline, Chesterland, Wickliffe, Richmond Heights,
Willoughby Hills, Mentor-On-The-Lake and Kirtland.
LAT...LON 4180 8100 4142 8100 4154 8139 4157 8140
4157 8149 4163 8149 4159 8156 4160 8160
4176 8134 4182 8113
TIME...MOT...LOC 0612Z 180DEG 0KT 4178 8180
LombardyThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:19 PM EDT | Special Weather Statement | CLE | Ashtabula | 41 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.